Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 17, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at May 18, 2007, 11:25 PM CDT for Cass County, Traill County, North Dakota; Norman County, Minnesota. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2007, 11:25 PM CDT (04:25 UTC)
- Expired
- May 19, 2007, 12:30 AM CDT
- In force
- 65 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
Counties Norman County, MN, Cass County, ND, Traill County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 43 km from the middle of the area, began a volume at 04:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 4.4 hours before the alert went out and 287 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 859 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 2529 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 190425 SVRFGF MNC107-NDC017-097-190530- /O.NEW.KFGF.SV.W.0017.070519T0425Z-070519T0530Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 1125 PM CDT FRI MAY 18 2007 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL NORMAN COUNTY IN NORTHWEST MINNESOTA... EXTREME NORTHEASTERN CASS COUNTY IN SOUTHEAST NORTH DAKOTA... SOUTHEASTERN TRAILL COUNTY IN SOUTHEAST NORTH DAKOTA... * UNTIL 1230 AM CDT * AT 1122 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THE STORM WAS LOCATED 2 MILES NORTHEAST OF GRANDIN...OR 27 MILES NORTH OF FARGO...MOVING TO THE EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HENDRUM AT 1140 PM CDT... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4732 9707 4718 9707 4718 9668 4733 9667 $$ GV
2 follow-up statements
000 WWUS53 KFGF 190456 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 1156 PM CDT FRI MAY 18 2007 MNC107-NDC017-097-190530- /O.CON.KFGF.SV.W.0017.000000T0000Z-070519T0530Z/ NORMAN MN-TRAILL ND-CASS ND- 1156 PM CDT FRI MAY 18 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR WEST CENTRAL NORMAN COUNTY IN NORTHWEST MINNESOTA...AND EXTREME NORTHEASTERN CASS AND SOUTHEASTERN TRAILL COUNTIES IN SOUTHEAST NORTH DAKOTA... AT 1151 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THE STORM WAS LOCATED 3 MILES NORTHEAST OF PERLEY...OR 24 MILES NORTH OF FARGO...MOVING TO THE EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE ABOUT... 8 MILES SOUTH OF ADA BY 1220 AM CDT... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4732 9707 4718 9707 4718 9654 4733 9652 $$ GV
000 WWUS53 KFGF 190528 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 1228 AM CDT SAT MAY 19 2007 MNC107-NDC017-097-190538- /O.EXP.KFGF.SV.W.0017.000000T0000Z-070519T0530Z/ NORMAN MN-TRAILL ND-CASS ND- 1228 AM CDT SAT MAY 19 2007 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL NORMAN COUNTY IN NORTHWEST MINNESOTA...AND EXTREME NORTHEASTERN CASS AND SOUTHEASTERN TRAILL COUNTIES IN SOUTHEAST NORTH DAKOTA WILL EXPIRE AT 1230 AM CDT... AT 1225 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM LOCATED NEAR BORUP...OR 24 MILES NORTHEAST OF FARGO... MOVING TO THE EAST AT 20 MPH. THE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER CONSIDERED SEVERE. SO THE WARNING WILL BE ALLOWED TO EXPIRE AT 1230 AM CDT. LAT...LON 4732 9707 4718 9707 4718 9654 4733 9652 $$ GV
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 8:01 PM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, May 18, 8:01 PM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 801 PM CDT FRI MAY 18 2007 .UPDATE... WILL BE BRIEF THIS EVENING WITH ONGOING STORMS AND SEVERE POTENTIAL. STORMS ARE DEVELOPING ALONG SFC BOUNDARY STRETCHING FROM CENTRAL ND TO JUST NORTH OF FARGO. STORMS CONTINUE TO DEVELOP IN AN ELEVATED FASHION INITIALLY...WITH 2000 J/KG OF MLCAPE. STORMS...SOME SEVERE SHOULD PERSIST THROUGH AT LEAST 5Z UNTIL SOME STABILIZATION OCCURS. LOW LEVEL JET OVERNIGHT WILL INCREASE TO AROUND 30-35KT...COUPLED WITH 1000-1500J/KG OF ELEVATED CAPE ALONG AND SOUTH OF SFC FRONT SHOULD CONTINUE THE THUNDERSTORM THREAT AS FRONT MOVES SOUTH. I WILL TAKE A LOOK AT GRIDS TO SEE IF ANY TWEAKS ARE NEEDED. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && DK
Hazardous weather outlook, May 18, 6:38 AM CDT, 16 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 638 AM CDT FRI MAY 18 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-191145- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 638 AM CDT FRI MAY 18 2007 ...SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE NORTHERN VALLEY REGION LATE THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL CONTINUE ALONG THE INTERNATIONAL BORDER THIS MORNING. SMALL HAIL IS POSSIBLE WITH THE STRONGER STORMS HOWEVER THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. LATER THIS AFTERNOON MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF AN APPROACHING COLD FRONT...SOME OF WHICH COULD BECOME SEVERE. AFTER 3PM THE FAVORED LOCATION FOR THUNDERSTORM DEVELOPMENT WILL BE ALONG AND NORTH OF A LINE FROM DEVILS LAKE TO GRAND FORKS AND ROSEAU. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. THE STORMS WILL SHIFT SOUTH AND WEAKEN LATE THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW THUNDERSTORMS WILL PERSIST ACROSS SOUTH PARTS OF THE REGION SATURDAY MORNING GRADUALLY SHIFTING SOUTH INTO SOUTH DAKOTA AND SOUTHERN MINNESOTA BY AROUND NOON. SLIGHT CHANCES FOR THUNDERSTORMS WILL CONTINUE INTO SUNDAY. THE BEST CHANCES FOR ADDITIONAL STORMS WILL BE MONDAY AS ANOTHER AREA OF LOW PRESSURE APPROACHES THE REGION. UNSETTLED WEATHER WILL CONTINUE INTO MIDWEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ACROSS NORTHERN PARTS OF THE REGION LATE THIS AFTERNOON AND EVENING. VOELKER
In the hours before
Local storm report, May 18, 9:19 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
919 PM CDT FRI MAY 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL MOORHEAD 46.86N 96.76W
05/18/2007 E0.88 INCH CLAY MN PUBLIC
&&
PATRIAYDLocal storm report, May 18, 9:20 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
920 PM CDT FRI MAY 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0919 PM FLASH FLOOD MOORHEAD 46.86N 96.76W
05/18/2007 CLAY MN PUBLIC
STREETS IN MOORHEARD FLOODING OVER THE CURBS. DITCHES
FILLING UP.
&&
PATRIAYDLocal storm report, May 18, 9:21 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
921 PM CDT FRI MAY 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM HAIL 2 E ORISKA 46.93N 97.75W
05/18/2007 E1.00 INCH BARNES ND TRAINED SPOTTER
&&
PATRIAYDLocal storm report, May 18, 9:45 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
945 PM CDT FRI MAY 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 PM HAIL BUFFALO 46.92N 97.55W
05/18/2007 E1.00 INCH CASS ND TRAINED SPOTTER
&&
PATRIAYDLocal storm report, May 18, 9:48 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
948 PM CDT FRI MAY 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 PM HAIL MOORHEAD 46.86N 96.76W
05/18/2007 E1.00 INCH CLAY MN PUBLIC
&&
PATRIAYDLocal storm report, May 18, 11:22 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1122 PM CDT FRI MAY 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1121 PM HAIL 11 S HILLSBORO 47.24N 97.06W
05/18/2007 E0.75 INCH TRAILL ND PUBLIC
&&
PATRIAYDThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 8:02 PM CDT | Severe Thunderstorm Warning | FGF | Benson, Ramsey | 58 min |
| May 18, 8:07 PM CDT | Severe Thunderstorm Warning | FGF | Cass | 53 min |
| May 18, 8:11 PM CDT | Severe Thunderstorm Warning | FGF | Barnes | 64 min |
| May 18, 8:20 PM CDT | Tornado Warning | FGF | Barnes | 55 min |
| May 18, 9:01 PM CDT | Severe Thunderstorm Warning | FGF | Cass | 59 min |
| May 18, 9:08 PM CDT | Flash Flood Warning | FGF | Cass | 12 hr |
| May 18, 9:16 PM CDT | Severe Thunderstorm Warning | FGF | Barnes | 43 min |
| May 18, 10:17 PM CDT | Severe Thunderstorm Warning | FGF | Cass | 58 min |
| May 18, 11:53 PM CDT | Severe Thunderstorm Warning | FGF | Barnes | 52 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.